Alert archive / Tennessee / Wind Advisories in 2008

Wind Advisory 10, NWS Nashville, TN

September 14, 2008Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this wind advisory at Sep 14, 2008, 9:35 AM CDT for Montgomery County, Stewart County, Tennessee. It took effect at Sep 14, 2008, 12:00 PM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2008, 9:35 AM CDT (14:35 UTC)
In effect from
Sep 14, 2008, 12:00 PM CDT
Expired
Sep 14, 2008, 4:00 PM CDT
In force
4 hr
Issued by
NWS Nashville, TN

Counties Montgomery County, TN, Stewart County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 2.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
789 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOHX 141435
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
935 AM CDT SUN SEP 14 2008

TNZ005-006-142245-
/O.NEW.KOHX.HW.W.0002.080914T1500Z-080914T1700Z/
/O.NEW.KOHX.WI.Y.0010.080914T1700Z-080915T0000Z/
/O.EXT.KOHX.WI.Y.0009.000000T0000Z-080914T1500Z/
STEWART-MONTGOMERY-
935 AM CDT SUN SEP 14 2008

...HIGH WIND WARNING IN EFFECT UNTIL NOON CDT TODAY...
...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. A WIND ADVISORY
IS IN EFFECT FROM NOON UNTIL 7 PM CDT THIS EVENING. 

THE REMNANTS OF TROPICAL SYSTEM IKE WILL MOVE ACROSS THE OHIO
VALLEY REGION TODAY. SUSTAINED WINDS OF 20 TO 35 MPH...WITH GUSTS
TO 50 MPH ARE POSSIBLE THROUGH NOON IN EXTREME NORTHWEST MIDDLE
TENNESSEE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TNZ007>011-022>034-056>066-075-077>080-093>095-142245-
/O.CON.KOHX.WI.Y.0009.000000T0000Z-080915T0000Z/
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-HOUSTON-HUMPHREYS-
DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-
OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-
RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-
GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
935 AM CDT SUN SEP 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

THE REMNANTS OF TROPICAL SYSTEM IKE IS EXPECTED TO MOVE ACROSS
THE OHIO VALLEY REGION TODAY. WINDS WILL INCREASE TO 20 TO
30 MPH... WITH GUSTS AS HIGH AS 40 MPH THROUGH LATE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
1 follow-up statement
000 
WWUS74 KOHX 141715
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1215 PM CDT SUN SEP 14 2008

TNZ005-006-142100-
/O.EXP.KOHX.HW.W.0002.000000T0000Z-080914T1700Z/
/O.EXT.KOHX.WI.Y.0010.000000T0000Z-080914T2100Z/
STEWART-MONTGOMERY-
1215 PM CDT SUN SEP 14 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. THE WIND ADVISORY
IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

THE REMNANTS OF TROPICAL SYSTEM IKE WILL MOVE INTO THE GREAT LAKES
REGION THIS AFTERNOON. WEST WINDS OF 15 TO 25 MPH ARE EXPECTED ACROSS
NORTHWEST MIDDLE TENNESSEE...WITH GUSTS UP TO 40 MPH. 
 
$$

TNZ007>011-022>034-056>066-075-077>080-093>095-142100-
/O.EXT.KOHX.WI.Y.0009.000000T0000Z-080914T2100Z/
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-HOUSTON-HUMPHREYS-
DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-
OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-
RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-
GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1215 PM CDT SUN SEP 14 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE REMNANTS OF TROPICAL SYSTEM IKE WILL MOVE INTO THE GREAT LAKES
REGION THIS AFTERNOON. SOUTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED
THROUGH MID AFTERNOON WITH GUSTS UP TO 40 MPH...BECOMING WEST AND
DECREASING LATE IN THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

04

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Sep 14, 2:59 AM CDT, 6 hours 36 minutes earlier.

Area forecast discussion, Sep 14, 2:59 AM CDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
259 AM CDT SUN SEP 14 2008

.DISCUSSION...
LATEST ANALYSIS SHOWING CENTER OF IKE REMNANTS NEAR FSM...WHICH HAS
MERGED WITH FRONTAL BOUNDARY STRETCHING FROM CLOSED SFC LOW ACROSS THE
GREAT LAKES. ASSOCIATED PCPN BANDS ALREADY AS FAR EAST AS MS RIVER.

REMNANTS OF IKE EXPECTED TO CONTINUE SLIDING NORTH-NORTHEAST UP FRONTAL
BOUNDARY TODAY...WITH CENTER NEAR LAKE ERIE AROUND 00Z. THIS TRACK
WILL DRAG A TRAILING COLD FRONT ACROSS THE CWA LATER THIS AFTERNOON.
BEST ENERGY LOOKS TO PASS NORTH AND SOUTH BUT FAIRLY STRONG JET DYNAMICS
WILL CROSS THE REGION. WINDS AT H925 AROUND 18Z TODAY PROGGED IN THE 40KT
RANGE INCREASING TO 50-60KTS AT H7. THIS SHEAR SHOULD PRODUCE PLENTY OF
UVV FOR SCATTERED TO NUMEROUS SHWRS/TSTMS LATER TODAY...AS WELL AS
TRANSLATE SFC WIND 20-30MPH WITH GUSTS MAYBE AS HIGH AS 40. THUS WILL
BUMP UP POPS SOME AND CONTINUE WIND ADVISORY TODAY...EXPANDING TO ALL
COUNTIES UNTIL 00Z.

BY 00Z...COLD FRONT NEAR OR JUST EAST OF THE CUMBERLAND PLATEAU...LEAVING
SMALL CHANCE OF OF ADDITIONAL PCPN THIS EVENING AND A FEW SPOTTY SHOWERS
EAST INTO EARLY MONDAY MORNING.

ML/UL TROUGH AXES WILL FOLLOW SFC FRONT EAST ON TUESDAY...WITH SLOW
DEVELOPMENT OF UPPER HIGHS BEHIND. ISOLATED SHOWERS CLEARING PLATEAU
MONDAY MORNING WILL MARK THE BEGINNING OF A DRY AND COOLER TREND THAT
WILL LAST THROUGH THE BALANCE OF THE WORK WEEK AND INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      85  61  75  56 /  60  30  10  10
CLARKSVILLE    83  58  75  54 /  70  20  10  10
CROSSVILLE     83  61  71  56 /  40  50  20  10
COLUMBIA       85  62  76  55 /  60  30  10  10
LAWRENCEBURG   86  63  76  55 /  60  40  10  10
WAVERLY        83  59  75  55 /  70  20  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR TNZ007>011-027>034-059>066-075-077>080-093>095.

WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR TNZ005-006-022>026-056>058.

&&

07
Hazardous weather outlook, Sep 14, 5:25 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
525 AM CDT SUN SEP 14 2008

TNZ007>011-027>034-059>066-075-077>080-093>095-151030-
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY-MARSHALL-
RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-
GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
525 AM CDT SUN SEP 14 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT...

   WIND ADVISORY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT TODAY...
WITH ISOLATED TORNADOES AND OR WIND DAMAGE THE MAIN THREAT
RESULTING FROM THE REMNANTS OF HURRICANE IKE PASSING JUST WEST
AND NORTH.

ADDITIONALLY...A WIND ADVISORY IS IN EFFECT THROUGH EARLY THIS EVENING.
WIND SPEEDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS POSSIBLY REACHING
AS HIGH AS 40 MPH. NON-THUNDERSTORM STRONG GUSTS MAY BRING DOWN SMALL
TREE LIMBS AND BLOW AROUND SMALL OBJECTS.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

TNZ005-006-022>026-056>058-151030-
STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-
PERRY-HICKMAN-LEWIS-
525 AM CDT SUN SEP 14 2008

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT...

   WIND ADVISORY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT TODAY...
WITH ISOLATED TORNADOES AND OR WIND DAMAGE THE MAIN THREAT
RESULTING FROM THE REMNANTS OF HURRICANE IKE PASSING JUST WEST
AND NORTH.

ADDITIONALLY...A WIND ADVISORY IS IN EFFECT THROUGH EARLY THIS EVENING.
WIND SPEEDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS POSSIBLY REACHING
AS HIGH AS 40 MPH. NON-THUNDERSTORM STRONG GUSTS MAY BRING DOWN SMALL
TREE LIMBS AND BLOW AROUND SMALL OBJECTS.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

07

In the hours before

Special weather statement, Sep 14, 9:25 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
925 AM CDT SUN SEP 14 2008

TNZ005>009-022>030-056>062-075-093>095-141525-
BEDFORD-BENTON-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HOUSTON-
HUMPHREYS-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-PERRY-
ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-WAYNE-WILLIAMSON-
WILSON-
925 AM CDT SUN SEP 14 2008

...RAINSHOWERS WERE AFFECTING BEDFORD...BENTON...CHEATHAM...
DAVIDSON...DICKSON...GILES...HICKMAN...HOUSTON...HUMPHREYS...LAWRENCE
...LEWIS...MACON...MARSHALL...MAURY...MONTGOMERY...PERRY...
ROBERTSON... RUTHERFORD...SMITH...STEWART...SUMNER ...TROUSDALE...
WAYNE...WILLIAMSON AND WILSON COUNTIES...

AT 925 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF RAINSHOWERS ALONG A LINE EXTENDING FROM WESTMORELAND TO
SOUTHWEST OF LAWRENCEBURG...MOVING NORTHEAST AROUND 45 MPH.

THIS MORNING OVER THE MID STATE LOW LEVEL WINDS...RIGHT ABOVE THE
SURFACE...WERE AROUND 50 MPH. THESE RAINSHOWERS WILL CAUSE SOME
WINDS TO MIXED DOWN TO THE SURFACE CREATING WIND GUST UP TO 50 MPH.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 9:35 AM CDTHigh Wind WarningOHXMontgomery, Stewart2 hr

Nearby

Wind Advisories in Tennessee, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.